Post # 1
I’ve been on a monophasic BC pill (generic of Ortho Cyclen) for about seven years. The past several months, I’ve had some light spotting between periods and figured it might be time to change pills. My doc switched me to Ortho Tri-Cyclen too see if that stops the spotting.
I haven’t started the new pills yet. I plan to start after I finish my current pack, so I’d be starting next Sunday. As I’m about six weeks from my wedding right now, I’m mildly concerned about side effects since I’ve only ever been on monophasic pills.
Anyone else switch from one to the other? Was it a smooth transitition or were there noticeable changes?
Post # 3
I didn’t use either of those, but I did switch from a monophasic to a triphasic and noticed absolutely no difference. I have heard there are studies that show you are less likely to have spotting with a triphasic.
Post # 4
I switched from a monophasic to biphasic about a year ago and it eliminated the withdrawal migraines I had been suffering for years. I take Kariva (generic for Mircette).
I used to take Ortho Try-Cyclen when I was younger but I did end up with spotting after years of use. I was told by the OBGYN that sometimes this particular pill isn’t as effective for women (versus teens/younger ladies) due to hormone changes.
Post # 5
I did the reverse. Both seem the same to me.
Post # 6
If I were you, I wouldn’t switch so close to the wedding for fear of mood or libido swings or complexion problems or cycle shifts, especially with pre-wedding stress–unless the spotting is a major problem. Plenty of time to change afterwards.
Post # 7
I don’t see how it would shift my cycle, if I start it immediately after my placebos of my current pack. I should still get my period at the same time as I would if I stay on the monophasic, right? I am concerned about other side effects like breakouts and mood swings. But I’ve been moody anyway and haven’t had a high libido for over a year. I just really don’t want to have spotting during my honeymoon if I can help it…
Post # 8
Theoretically it _shouldn’t_ shift your cycle, but if the hormodes are different from the ones in your current pill (not just a different level but a different hormone), it may cause a hiccup. Especially since you’ll probably be getting a decreased hormonal dose in some of the phases (probably the first phase). That could lead to spotting or breakthrough bleeding. No way to tell until you try it–it may work fine–but I wouldn’t pick the month or two just prior to the wedding to experiment.